International Journal of Stochastic Analysis

International Journal of Stochastic Analysis / 1987 / Article

Open Access

Volume 1 |Article ID 740762 |

Chuanshu Ji, "Sequential scheduling of priority queues and Arm-acquiring bandits", International Journal of Stochastic Analysis, vol. 1, Article ID 740762, 21 pages, 1987.

Sequential scheduling of priority queues and Arm-acquiring bandits

Received20 Nov 1987
Accepted21 Dec 1987


In a queueing network with a single server and r service nodes, a non-preemptive non-idling policy chooses a node to service at each service completion epoch. Under the assumptions of independent Poisson arrival processes, fixed routing probabilities, and linear holding cost rates, we apply Whistle's method for Arm-acquiring bandits to show that for minimizing discounted cost or long-run average cost the optimal policy is an index policy. We also give explicit expressions for those priority indices.

Copyright © 1987 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

More related articles

 PDF Download Citation Citation
 Order printed copiesOrder

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.